Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 40, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Aug 4, 2008, 8:47 PM CDT for Calcasieu Parish, Louisiana. It took effect at Aug 5, 2008, 7:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2008, 8:47 PM CDT (01:47 UTC)
- In effect from
- Aug 5, 2008, 7:00 AM CDT
- Expired
- Aug 5, 2008, 7:36 PM CDT
- In force
- 13 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 4, 3:33 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 4, 3:33 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT MON AUG 4 2008
.DISCUSSION...
DOME OF HIGH PRESSURE ACROSS ARKANSAS CONTINUES TO STEER EDOUARD
WESTWARD ACROSS THE FARSHORE COASTAL WATERS.
THE WIND FIELD HAS EXPANDED...BUT THE MAXIMUM WIND SPEED (OR
INTENSITY) HAS NOT INCREASED SIGNIFICANTLY.
CURRENTLY OUTER SPIRAL RAINBANDS ARE MOVING THROUGH SOUTH CENTRAL
LOUISIANA. DRY AIR CONTINUES TO INTRUDE INTO THE NORTHWEST
QUADRANT OF THE CLOUD SYSTEM CENTER.
WILL INCREASE THE AREA-AVERAGED RAINFALL AMOUNTS TO FALL IN LINE
WITH THE OTHER COASTAL OFFICES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 86 76 91 73 / 80 40 10 20 10
KBPT 76 86 76 90 74 / 100 60 20 20 10
KAEX 74 91 72 95 72 / 20 20 10 10 10
KLFT 75 88 73 93 75 / 30 40 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CAMERON...
IBERIA...ST. MARY...VERMILION.
HURRICANE WATCH FOR THE FOLLOWING ZONES: CAMERON...VERMILION.
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON...
ORANGE.
HURRICANE WATCH FOR THE FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO
60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Aug 4, 5:40 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 540 AM CDT MON AUG 4 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-051045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 540 AM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM EDOUARD WILL CONTINUE A WESTWARD TRACK ACROSS THE NORTHWEST GULF...EXPECTED TO MAKE LANDFALL AROUND SUNRISE TUESDAY IN THE GALVESTON AREA. MAIN IMPACTS FROM THE SYSTEM WILL BE CONFINED TO THE THE SOUTHERN PORTION OF THE AREA...ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. 2 TO 4 INCHES OF RAINFALL WILL BE POSSIBLE ALONG THE IMMEDIATE COAST WITH ISOLATED HIGHER AMOUNTS. ISOLATED TORNADOES WILL BE POSSIBLE PARTICULARLY LATE THIS AFTERNOON AND TONIGHT AS THE SYSTEM TRACKS PARALLEL TO THE COAST WITH ASSOCIATED RAIN BANDS MOVING INLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WITH THE DEPARTURE OF EDOUARD TUESDAY...HIGH PRESSURE IS EXPECTED TO BECOME REESTABLISHED OVER THE REGION WITH LIMITED CHANCES FOR RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:47 PM CDT | River Flood Warning | LCH | Calcasieu | 23 hr |
| Aug 5, 3:43 AM CDT | Flash Flood Watch | LCH | 13 hr |
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.